Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to wean off Cymbalta?

i have stopped taking cymbalta starting june 8 with a step down process of reducing from 2 65 mg pills per day , after 4 days went to 1 pill, after anther 4 days - 1/2 pill and been cymbalta free now for 4 weeks and 4 days. i have been nauseated every day, qnd just finished vomiting for 41 minutes. when is it going to stop, i read this is a horrible med to get off of, class action suit s regarding this . i have also read in blogs that people have started taking agin as the stopping taking this med is so severe for so long it was easier to restart to get over this vomiting every day. some have stopped for as long 6 mths and still vomiting daily. I am taking nausea meds from md with no results. may be putting me on fenegan to see help.... i qm miserable. no quality of life. just had edg and they put on 5 rubber bands abd they want to repeast in 4 weeks with another edg. I also just discovered in 10-15 i have stge 4 non alcolic ciroseas of the liver. please help or suggest what to do.
Tue, 13 Aug 2019
Report Abuse
General & Family Physician 's  Response
Hello,

You should always wean any drug under either a detox center or a GP. Your symptoms are taken care of & weaning off is smooth. However, it is good to know that you have stopped taking Cymbalta.

Withdrawal symptoms will go away slowly, don't worry & do not start taking Cymbalta again. Many people go through this but later they get well.

You are suggested to visit a GP, get physically examined. Get CBC, Urinalysis, Liver function tests done to detect any liver pathology that is causing you nausea & vomiting. Get assessed, get treated at the earliest.

It's not Cymbalta withdrawal that's causing you nausea & vomiting, it's your liver issue. Cut on alcohol, take boiled food, avoid red meat, avoid high protein diet. Take fruits, berries & veggies. Take digestive enzymes (Syp Aristozyme & Liver tonics) to help digest food.

Take semi-solid (oats/porridge) or liquid food in small amounts multiple times a day. You may take some time to recover, have patience & get treated.

If you have profuse vomiting, get admitted in an emergency so that you can get medical support with intravenous fluids & antibiotics/antiemetics, etc.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have RA and am presently taking methotrexate, Cymbalta, and cannabi & THC. Can you see any possible problems that might come up? I want to taper...